Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 343, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 18, 2004, 6:33 PM CDT for Clay County, Webster County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 6:33 PM CDT (23:33 UTC)
- Expired
- Oct 18, 2004, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182333 SVRJAN MSC025-155-190015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 632 PM CDT MON OCT 18 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 715 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MABEN...OR ABOUT 19 MILES NORTHWEST OF STARKVILLE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTPELIER BY 700 PM CDT LAT...LON 3366 8922 3354 8916 3362 8873 3378 8878 $$ CAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:10 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 18, 6:10 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT MON OCT 18 2004 .SHORT TERM... SCATTERED THUNDERSTORMS FIRING UP OVER SOUTHERN ARKANSAS AS WELL AS PORTIONS OF MISSISSIPPI...MOVING EAST NORTHEAST. SO SPC HAS ISSUED TORNOADO WATCH FOR SOUTHEAST ARKANSAS AND PORTIONS OF NORTH MISSISSIPPI. SO HAVE UPDATED ZONES TO ACCOMODATE EXPECTED WEATHER CONDITIONS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Oct 18, 2:56 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT MON OCT 18 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191956- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 256 PM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... FOR TOMORROW...THE WEAK UPPER LEVEL DISTURBANCE THAT WILL TRIGGER SHOWERS AND THUNDERSTORMS TONIGHT WILL MOVE OUT BY EARLY TOMORROW AND GIVE THE ATMOSPHERE TIME TO RECOVER. AS THIS HAPPENS THE NEXT UPPER LEVEL WAVE WILL MOVE INTO THE REGION. MODERATELY UNSTABLE CONDITIONS ARE EXPECTED OVER THE OUTLOOK AREA AND A FEW SEVERE THUNDERSTORMS MAY DEVELOP. THE AREA WITH THE GREATEST THREAT FOR SEVERE WEATHER WILL MAINLY BE WEST OF A LINE FROM MANGHAM IN RICHLAND PARISH LOUISIANA TO YAZOO CITY TO EUPORA IN WEBSTER COUNTY MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS WILL BE IN THE FORM OF STRONG STRAIGHT LINE WIND GUSTS IN EXCESS OF 58 MPH...AND POSSIBLY SOME SMALL HAIL NEAR THREE QUARTERS OF AN INCH. ADDITIONALLY THERE WILL DECENT SHEAR IN THE LOWER LAYERS OF THE ATMOSPHERE SO AN ISOLATED TORNADO MAY BE POSSIBLE. AS THE DAY WEARS ON THE STEERING CURRENTS WILL BRING ANY ACTIVITY INTO EASTERN MISSISSIPPI. THESE STORMS WILL LIKELY BE STRONG WITH WIND GUST NEAR 40 MPH...AND HAIL LESS THAN THREE QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.